MAUDE Adverse Event Report: TRILLIANT SURGICAL, LLC D/B/A DJO FOOT AND ANKLE 4.5MM X 40MM LTTCS; SCREW, FIXATION, BONE

TRILLIANT SURGICAL, LLC D/B/A DJO FOOT AND ANKLE 4.5MM X 40MM LTTCS; SCREW, FIXATION, BONE
Model Number 200-45-140
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, an independent sales representative, emailed the complaints inbox to report a complaint of a 200-45-140 (4.5mm x 40mm lttcs) which broke during a case at hospital 1 - with dr.1.The independent sales representative stated in his email "just had a tiger 4.5 long thread break while inserting under heavy pressure on super hard bone" and that "we got the head out (picture) leaving threaded distal end in since it's across the joint." brad provided photos of the intra-operative x-ray and removed broken 200-45-140 screw head.
 
Additional Manufacturer Narrative
Notes to form 3500a and justification for information not provided as required per 21cfr803.52 is below.Trilliant surgical attempted to obtain the omitted information (items 1-10 below) as part of internal complaint handling activities.Catalog # and serial # not utilized by trilliant surgical.Expiration date not applicable (n/a) to non-sterile trilliant surgical products.Lot # and udi # could not be confirmed.All lot possibilities are listed below.Reprocessor name and address n/a to this report.Device bla number (g4) is n/a to this report.Na was not entered within the field for bla number as this caused technical errors to occur in previous mdr submissions.Section n/a to this report.Section h9 n/a to this report.No files attached to this report.Investigation: evaluation of similar complaints: the complaints log was reviewed to identify any similar events involving a subtalar removal between november 2021 and november.2022.No similar complaints were identified.Device history record (dhr) review: there were no identified issues related to the complaint event.Review of surgical technique: limited information was provided for the surgical technique / conformance to the ifu.* visual inspection: the parts were not returned.Thus, visual inspection did not occur.Dimensional inspection: the parts were not returned.Thus, dimensional inspection did not occur.Simulated use testing: as the part was not returned and limited information is available, simulated use testing did not occur.Investigation conclusion - there were no similar ccrs within the time period reviewed.There were no abnormalities regarding dhr review.Limited information was provided regarding the case.Thus, it is unknown if the user followed the proper surgical technique.It was reported that the screw broke "while inserting under heavy pressure on super hard bone" per reporter bm after being present at the case with dr.Nowak.As the part was not returned, visual inspection and dimensional inspection did not occur.Simulated use testing did not occur.Based on the information provided by reporter bm, the root cause can be attributed to excessive torque - from a combination of the "heavy pressure" that the doctor may have applied to the screw as well as from the hard bone of the patient.

Brand Name
4.5MM X 40MM LTTCS
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
TRILLIANT SURGICAL, LLC D/B/A DJO FOOT AND ANKLE
727 north shepherd drive
suite 100
houston TX 77007 1320
Manufacturer (Section G)
TRILLIANT SURGICAL, LLC D/B/A DJO FOOT AND ANKLE
727 north shepherd drive
suite 100
houston TX 77007 1320
Manufacturer Contact
kayla gary
727 north shepherd drive
suite 100
houston,, TX 77007-1320
8004952919
MDR Report Key15891066
Report Number3007420745-2022-00008
Device Sequence Number14757035
Product Code HWC
UDI-Device Identifier00812926028989
UDI-Public00812926028989
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153338
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number200-45-140
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2022
Initial Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale